This paper presents a new stochastic asset pricing model in a context of bounded rationality, where beliefs about future prices are formed via an expectations updating rule characterized by a stochastic multiplicative random variable, working as an agent-based time dependent weight of the conditional expectation of the fundamental. The agent’s belief about future prices depends on his confidence in the forecasts made by other agents, measured by the distribution type of agents and by a confidence parameter. The resulting stochastic dynamical system is firstly analyzed in a deterministic setting, deriving conditions for uniqueness and stability of steady states and proving that, for high values of the confidence parameter, no complicated dynamics can be exhibited, hence the new component has a stabilizing effect on the qualitative dynamics. Differently, for small values of the confidence parameter, we prove the existence of a stability region in the parameters plane where the only possible dynamics is convergence to a steady state, while complexity is exhibited outside such region. Starting from the results obtained in the deterministic case, the model is then explored by reintroducing randomness. More specifically, we analyze the stability region in three directions: first of all, a robust estimate of the stability region’s measure is provided; second, a long run equilibrium relation between the parameters of the system is obtained; third, the persistence properties of the series describing the bifurcation curves is performed. We finally underline some economic implications.
A dynamic stochastic model of asset pricing with heterogeneous beliefs / S., BRIANZONI; CERQUETI, ROY; MICHETTI, ELISABETTA. - In: COMPUTATIONAL ECONOMICS. - ISSN 0927-7099. - 35(2010), pp. 165-188.
|Titolo:||A dynamic stochastic model of asset pricing with heterogeneous beliefs|
|Data di pubblicazione:||2010|
|Citazione:||A dynamic stochastic model of asset pricing with heterogeneous beliefs / S., BRIANZONI; CERQUETI, ROY; MICHETTI, ELISABETTA. - In: COMPUTATIONAL ECONOMICS. - ISSN 0927-7099. - 35(2010), pp. 165-188.|
|Appartiene alla tipologia:||01a Articolo in rivista|